MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565590
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Problem (3009)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallstent enteral endoprosthesis stent was to be implanted to treat a malignant colonic obstruction during a stent placement procedure performed on (b)(6) 2022.During the procedure, when the wallstent enteral stent was attempted to be deployed, it was unable to deploy.Another attempt to deploy the wallstent enteral stent was performed and force was applied; however, the wallstent enteral stent was deployed in an incorrect location and had punctured the intestinal wall which resulted in perforation.Consequently, an emergency surgery was performed.The procedure was completed with another wallstent enteral stent.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).The wallstent enteral stent has not been received for analysis.Upon receipt and completion of the device analysis, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Blocks b5 and e1 (initial reporter address 1, initial reporter address 2, city, zip/post code) have been updated with additional information received on (b)(6), 2022.Block h6: medical device problem code 1502 captures the reportable event of stent positioning issue.Patient code e2114 captures the reportable event of perforation.Impact code f19 captures the reportable event of emergency surgery performed to address the perforation.Block h10: the wallstent enteral stent has not been received for analysis.Upon receipt and completion of the device analysis, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallstent enteral endoprosthesis stent was to be implanted to treat a malignant colonic obstruction during a stent placement procedure performed on (b)(6), 2022.During the procedure, when the wallstent enteral stent was attempted to be deployed, it was unable to deploy.Another attempt to deploy the wallstent enteral stent was performed and force was applied; however, the wallstent enteral stent was deployed in an incorrect location and had punctured the intestinal wall which resulted in perforation.Consequently, an emergency surgery was performed.The procedure was completed with another wallstent enteral stent.The patient's condition following the procedure was reported to be stable.Additional information received on august 02, 2022.The wallstent enteral endoprosthesis stent was to be implanted to treat a 5cm malignant colonic obstruction.The patient's anatomy was tortuous.A colorectal surgery was performed to address the perforation and to remove the wallstent enteral stent.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Patient code e2114 captures the reportable event of perforation.Impact code f19 captures the reportable event of emergency surgery performed to address the perforation.Block h10: a wallstent enteral colonic delivery system was received for analysis; the stent was not returned.Visual inspection found the outer clear sheath kinked.No other issues were noted to the delivery system.The reported events of stent positioning issue and stent difficult to deploy could not be confirmed as these occurred during the procedure and are not possible to replicate in the laboratory of analysis.It is likely that the patient's tortuous anatomy contributed to the difficulty in deploying the stent and caused the observed problem of sheath kinked.A product labeling review identified that the device was not used in accordance with the directions for use (dfu) / product label.The dfu cited: "pushing on the delivery system may cause misalignment of the stent and possible intestinal wall damage.The stent should deploy easily.Do not deploy the stent if unusual force is required, since this may indicate a failed device." the complainant reported that another attempt to deploy the wallstent enteral stent was performed and force was applied; however, the wallstent enteral stent was deployed in an incorrect location and had punctured the intestinal wall which resulted in perforation.Furthermore, perforation is noted within the dfu as a potential adverse event complication associated with the use of the device.The reported events are traced to the user not following the manufacturer's instructions.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallstent enteral endoprosthesis stent was to be implanted to treat a malignant colonic obstruction during a stent placement procedure performed on (b)(6) 2022.During the procedure, when the wallstent enteral stent was attempted to be deployed, it was unable to deploy.Another attempt to deploy the wallstent enteral stent was performed and force was applied; however, the wallstent enteral stent was deployed in an incorrect location and had punctured the intestinal wall which resulted in perforation.Consequently, an emergency surgery was performed.The procedure was completed with another wallstent enteral stent.The patient's condition following the procedure was reported to be stable.Additional information received on august 02, 2022: the wallstent enteral endoprosthesis stent was to be implanted to treat a 5cm malignant colonic obstruction.The patient's anatomy was tortuous.A colorectal surgery was performed to address the perforation and to remove the wallstent enteral stent.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15145718
Report Number3005099803-2022-04138
Device Sequence Number12070694
Product Code MQR
UDI-Device Identifier08714729285083
UDI-Public08714729285083
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model NumberM00565590
Device Catalogue Number6559
Device Lot Number0026910981
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer08/02/2022
09/08/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/23/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight75 KG